MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35FJCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an ablation procedure for idiopathic ventricular tachycardia (idvt) with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During mapping phase, cardiac tamponade was discovered by ultrasound and confirmed by intracardiac echo (ice).Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient was reported to be in stable condition after pericardial drainage.The patient was transferred to the intensive care unit (icu) and remained there one week after the procedure.Patient¿s outcome is improved.Retrograde approach to the left ventricle was cited as a factor that might have contributed to the adverse event.There¿s no information regarding physician¿s causality opinion.There were no error messages observed on any bwi equipment during the procedure.Transseptal puncture was not performed.The generator was set under thermocool® sf nav bi-directional catheter default settings at 30 watts and 60 seconds.Ablation did not occur prior to the adverse event.The catheter irrigation was set at 8-15ml/min and 2ml/min in low flow.The patient received anticoagulant (unspecified) during the procedure with an activated clotting time (act) at 300-350 seconds.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8033138
Report Number2029046-2018-02238
Device Sequence Number1263152
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI35FJCT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;